Alert archive / Pennsylvania / Wind Advisories in 2006

Wind Advisory 7, NWS State College, PA

September 1, 2006Cambria County, Clearfield County, Somerset County, Pennsylvania

NWS State College, PA issued this wind advisory at Sep 1, 2006, 3:27 PM EDT for Cambria County, Clearfield County, Somerset County, Pennsylvania. It took effect at Sep 1, 2006, 10:00 PM EDT. It was in force for 108 min.

The area

The counties it named.

The facts

Issued
Sep 1, 2006, 3:27 PM EDT (19:27 UTC)
In effect from
Sep 1, 2006, 10:00 PM EDT
Expired
Sep 1, 2006, 11:48 PM EDT
In force
108 min
Issued by
NWS State College, PA

Counties Cambria County, PA, Clearfield County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 79 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 011927
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
327 PM EDT FRI SEP 1 2006

...WIND ADVISORY IN EFFECT OVERNIGHT THROUGH SATURDAY MORNING...

.STRONG GUSTY WINDS WILL DEVELOP WITH THE APPROACH OF THE REMNANTS
OF TROPICAL STORM ERNESTO.

PAZ017-024-033-020330-
/O.NEW.KCTP.WI.Y.0007.060902T0200Z-060902T1400Z/
CLEARFIELD-CAMBRIA-SOMERSET-
327 PM EDT FRI SEP 1 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EDT SATURDAY. 

THE REMNANTS OF TROPICAL STORM ERNESTO WILL BE TRACKING NORTH
THROUGH CENTRAL PENNSYLVANIA OVERNIGHT.

SUSTAINED...EAST TO NORTHEAST WINDS WILL STEADILY INCREASE THIS
EVENING TO 20 TO 25 MPH...WITH FREQUENT GUSTS UP TO 35 MPH. WIND
GUSTS WILL BE AROUND 50 MPH ON THE RIDGE TOPS AND EAST FACING
SLOPES LATER TONIGHT THROUGH THE MID MORNING HOURS SATURDAY.

HEAVY RAIN OF 2 TO 4 INCHES ACCOMPANYING THIS STORM WILL SATURATE
THE GROUND...AND CAUSE TREES TO BE MORE EASILY BLOWN DOWN BY THE
GUSTY WIND.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE. CAMPERS SHOULD BE AWARE OF THE POTENTIAL FOR DOWNED TREES
AND LOCATE YOUR TENT OR RECREATIONAL VEHICLE A SAFE DISTANCE AWAY.


$$

LAMBERT/LA CORTE
2 follow-up statements
000 
WWUS71 KCTP 020147
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
947 PM EDT FRI SEP 1 2006

...WIND ADVISORY IN EFFECT OVERNIGHT THROUGH SATURDAY MORNING...

.STRONG GUSTY WINDS WILL DEVELOP WITH THE APPROACH OF THE
REMNANTS OF TROPICAL STORM ERNESTO.

PAZ017-024-033-021200-
/O.CON.KCTP.WI.Y.0007.060902T0200Z-060902T1400Z/
CLEARFIELD-CAMBRIA-SOMERSET-
947 PM EDT FRI SEP 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY. 

THE REMNANTS OF TROPICAL STORM ERNESTO WILL BE TRACKING NORTH
THROUGH CENTRAL PENNSYLVANIA OVERNIGHT.

EAST TO NORTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH...WITH
HIGHER GUSTS UP TO 35 MPH. WIND GUSTS OF AROUND 50 MPH CAN BE
EXPECTED ON THE RIDGE TOPS LATER TONIGHT THROUGH THE MID MORNING
HOURS SATURDAY.

HEAVY RAIN OF 2 TO 4 INCHES ACCOMPANYING THIS STORM WILL SATURATE
THE GROUND...AND CAUSE TREES TO BE MORE EASILY BLOWN DOWN BY THE
GUSTY WIND.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE. CAMPERS SHOULD BE AWARE OF THE POTENTIAL FOR DOWNED TREES
AND LOCATE YOUR TENT OR RECREATIONAL VEHICLE A SAFE DISTANCE
AWAY.

$$

LA CORTE
000 
WWUS71 KCTP 020348
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1148 PM EDT FRI SEP 1 2006


PAZ017-024-033-020500-
/O.CAN.KCTP.WI.Y.0007.000000T0000Z-060902T1400Z/
CLEARFIELD-CAMBRIA-SOMERSET-
1148 PM EDT FRI SEP 1 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WIND ADVISORY. 

NORTHEAST WINDS OF 10 TO 20 MPH WITH A FEW GUSTS TO 35 MPH ARE
POSSIBLE OVERNIGHT AS THE REMNANT CIRCULATION OF ERNESTO TRACKS
ACROSS THE REGION.

$$

DEVOIR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Sep 1, 10:37 AM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, Sep 1, 10:37 AM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1037 AM EDT FRI SEP 1 2006

.SHORT TERM /REST OF TODAY THROUGH TONIGHT/...

SOME MODIFICATIONS MADE TO TIMING OF RAIN ACROSS THE NORTH LATER
TODAY AND TONIGHT...AND RAINFALL AMOUNTS ACROSS THE WESTERN PENN
MTNS. GFS/MREF TRACK AND QPF STILL PREFERRED...ESPECIALLY WHEN
CONSIDERING THIS MORNING/S NAM POOR VERIFICATION OF ERNESTO/S
LOCATION /TOO SLOW AND TOO FAR SW/.

CONCERN THIS MORNING HAS INCLUDED THE POTENTIAL FOR HIGHER
RAINFALL AMOUNTS /1-2 INCHES ABOVE PREVIOUS FCST AMOUNTS/ ACROSS
THE LAUREL HIGHLANDS AND WCENT PENN MTNS WHERE A STORM TRACK
ACROSS CENTRAL PENN WILL FAVOR THE POSSIBILITY OF
PERSISTENT...HEAVY RAIN FROM A STRONG EASTERLY UPSLOPE FLOW AND
LOW/MID LEVEL FRONTOGENETIC FORCING.

STORM TOTAL RAINFALL OF 2-4 INCHES STILL LOOKS ON TRACK WITH
LOCALLY HIGHER AMOUNTS /4-5 INCHES/ POSSIBLE BY SATURDAY AFTERNOON ACROSS
THE SCENT MTNS AND LOWER SUSQ VALLEY.

TEMPS TODAY WERE ALSO ADJUSTED DOWN BY A FEW DEG.

FINALLY...WILL BE EXTENDING THE FLOOD WATCHES FURTHER OUT IN TIME
/THROUGH SATURDAY EVENING ACROSS THE SOUTH...AND TIL 2 PM SUNDAY
IN THE NORTH.

&&

.PREV DISCUSSION...
 /ISSUED 352 AM EDT FRI SEP 1 2006/

SHORT TERM /TODAY/...
STILL PLENTY OF UNCERTAINTY IN THE SHORT RANGE WRT ERNESTO AND ITS IMPACTS
ON VARIOUS PORTIONS OF CENTRAL PA. WHAT APPEARS QUITE CERTAIN IS LOCALLY
HEAVY RAINFALL OVER THE SOUTHERN HALF OF CENTRAL PA LATER TODAY AND
PARTICULARLY TONIGHT...WHERE FLASH FLOOD WATCHES WERE PREVIOUSLY ISSUED
AND WL REMAIN IN EFFECT.

GFS REMAINS MOST CONSISTENT IN ITS PATH AND SOLUTION...WHILE NAM HAS
ONCE AGAIN STRAYED FAR FROM CONSENSUS WITH A CURIOUS LEFT HAND TURN
OF ERNESTOS CENTER...HEADING WESTWARD INTO WRN NORTH CAROLINA BY MID
TO LATE THIS MORNING. EXTENT OF COLD AIR DAMMING/BLOCKING AND STABLE
AIR TO THE NORTH MAY HAVE FACTORED INTO THIS SOLUTION...BUT IS CONTRADICTORY
TO CURRENT CONSENSUS THINKING AMONG REGIONAL NWS OFFICES AND NATIONAL
CENTERS (HPC AND TPC). OVERALL..CONTINUE TO PREFER GFS HANDLING OF ERNESTO
REMNANTS...BRINGING A STRIPE OF EXCESSIVE RAINFALL INTO THE SOUTHERN
HALF OF MY CWA BETWEEN 22Z THIS EVENING AND 06 UTC TONIGHT.

HPC QPF LOOKS GOOD FOR THIS SCENARIO...AND HAVE STRAYED LITTLE
FROM THESE NUMBERS FOR THE DURATION OF THIS EVENT.

LONG TERM /TONIGHT THROUGH THURSDAY/...
MODEL SOLUTIONS STILL QUITE DIVERGENT FROM 06 UTC SAT TIMEFRAME FORWARD...
BUT AT LEAST A SOAKING RAINFALL APPEARS LIKELY ACROSS MY NORTHERN TIER
(GENERALLY ONE TO TWO INCHES IS A GOOD BET). THIS WOULD ORDINARILY BE
LESS THAN BORDERLINE FOR AN FFA AT THIS TIME...BUT GIVEN RECENT HEAVY
RAINS AND HEIGHTENED SENSITIVITY TO ANY ADDITIONAL HEAVY RAINFALL...HAVE
GONE ALONG WITH BUF AND BGMS DESIRE TO HOIST FFAS FOR LATE TONIGHT
THROUGH SATURDAY AFTERNOON DESPITE THE UNCERTAINTY.

NO ATTENTION PAID TO THE EXTENDED FORECAST THIS MORNING BEYOND ERNESTOS
EXIT SAT NIGHT INTO SUNDAY. LARGE WESTERN ATLANTIC RIDGE APPEARS TO
KEEP A STRONGHOLD OVER THAT REGION...KEEPING THE MID ATLANTIC UNDER
BROAD SOUTHWEST FLOW ALOFT BUT WITH A QUESTIONABLE MOISTURE SOURCE
AS GULFMEX APPEARS TO BE CLOSED FOR BUSINESS FOR SEVERAL DAYS.

AVIATION...
FLYING CONDITIONS WEATHER-WISE WILL BE UNEVENTFUL THROUGH THE
MORNING AND EARLY AFTERNOON HOURS FRIDAY WITH HIGH OVERCAST IN
PLACE. DURING THE AFTERNOON HOWEVER...WEATHER CONDITIONS WILL BE ON
A DOWN HILL SLIDE AS THE REMNANTS OF ERNESTO APPROACH THE REGION.
EXPECT VSBYS AND CIGS TO FALL INTO MVFR CATEGORY FROM SOUTH TO NORTH
AS RAIN OVERSPREADS THE REGION DURING THE MID TO LATE AFTERNOON.
VSBY AND CIGS WILL REMAIN IN THE MVFR CATEGORIES THROUGH SATURDAY
MORNING...WITH AREAS OF IFR CONDITIONS EXPECTED AS WIDESPREAD
MODERATE TO HEAVY RAINS MOVE ACROSS THE REGION FRIDAY NIGHT.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR PAZ024>028-033>036-056-057-059-063>066
UNTIL 8 PM SATURDAY.
FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-037-041-042-
045-046 FROM 2 AM SATURDAY TO 2 PM SUNDAY.
FLASH FLOOD WATCH FOR PAZ049>053-058 FROM 6 PM FRIDAY TO 8 PM
SATURDAY.
&&

SHORT TERM...LAMBERT
Hazardous weather outlook, Sep 1, 4:53 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
453 AM EDT FRI SEP 1 2006

PAZ004>006-010>012-017>019-037-041-042-045-046-020900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
453 AM EDT FRI SEP 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THE REMNANTS OF TROPICAL STORM ERNESTO WILL AFFECT THE REGION
LATER TODAY THROUGH SATURDAY. LOCALLY HEAVY RAIN IS EXPECTED TO
DEVELOP BY LATE TONIGHT AND CONTINUE THROUGH SATURDAY EVENING. 2
TO 3 INCHES OF RAIN MAY FALL OVER NORTH CENTRAL AND CENTRAL
PENNSYLVANIA. IF THIS MUCH RAIN OCCURS... FLOODING WILL BE
POSSIBLE...THUS FLASH FLOOD WATCHES ARE IN EFFECT FOR ALL OF
CENTRAL PENNSYLVANIA FOR LATER TODAY INTO SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE REMNANTS OF TROPICAL STORM ERNESTO WILL EXIT THE REGION SATURDAY
NIGHT...ENDING THE FLASH FLOOD THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY THROUGH SATURDAY.

PAZ024>028-033>036-049>053-056>059-063>066-020900-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
453 AM EDT FRI SEP 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THE REMNANTS OF TROPICAL STORM ERNESTO WILL AFFECT THE REGION
TODAY THROUGH SATURDAY AFTERNOON. LOCALLY HEAVY RAIN IS EXPECTED TO
DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY SATURDAY
MORNING. 3 TO 5 INCHES OF RAIN MAY FALL OVER SOUTH CENTRAL
CENTRAL PENNSYLVANIA. IF THIS MUCH RAIN OCCURS... FLOODING WILL
BE POSSIBLE...THUS FLASH FLOOD WATCHES ARE IN EFFECT FOR ALL OF
CENTRAL PENNSYLVANIA FOR LATER TODAY INTO SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE REMNANTS OF TROPICAL STORM ERNESTO WILL EXIT THE REGION SATURDAY
NIGHT...ENDING THE FLASH FLOOD THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY THROUGH SATURDAY.

DEVOIR

Nearby

Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.